Curious side effect from multi-vitamin pills...can anyone explain it

  • Posted by a hidden member.
    Log in to view his profile

    Feb 24, 2009 5:19 PM GMT
    I have come to the determination that taking multivitamin pills causes the skin next to my finger nails to split clear down to the quick. There is no bleeding but it stings and can get infected.

    I only take multivitamins occasionally if I thought I hadnt enough veggies to provide enough vitamins.

    Any ideas why this would happen?
  • Timbales

    Posts: 13993

    Feb 24, 2009 5:36 PM GMT
    Are you sure it's not just winter dryness?

    You could try adding an EFA supplement or finding a multi with more EFAs in it.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 24, 2009 5:56 PM GMT
    Timberoo saidAre you sure it's not just winter dryness?

    You could try adding an EFA supplement or finding a multi with more EFAs in it.

    No, it's not winter dryness, cuz it goes away as soon as I stop the multivitamins.

    What's EFA? ....extrafollicular adhesive?
  • Posted by a hidden member.
    Log in to view his profile

    Feb 25, 2009 1:18 AM GMT
    So this only happens when you take the multi-vitamins? If so, then maybe you're sensitive to certain components of the vitamin. Too much zinc in your diet? Or maybe some other mineral.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 25, 2009 1:27 AM GMT
    I have a problem similar to this in that the skin around my fingernails peel back, but if I put lotion on them it heals, and only occurs during the winter or if I live in a place with hard water.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 25, 2009 1:34 AM GMT
    all multi vitamins make me do is pee neon yellow
    i only drink water and it used to be clear till i started taking them
    its a little cool/werid
  • calibro

    Posts: 8888

    Feb 25, 2009 1:37 AM GMT
    jomach333 saidall multi vitamins make me do is pee neon yellow
    i only drink water and it used to be clear till i started taking them
    its a little cool/werid


    You can thank vitamin C for that.
  • DiverScience

    Posts: 1426

    Feb 25, 2009 1:38 AM GMT
    jomach333 saidall multi vitamins make me do is pee neon yellow
    i only drink water and it used to be clear till i started taking them
    its a little cool/werid


    That's a common side effect of B vitamins. What's cooler? It'll fluoresce under black lights.
  • DiverScience

    Posts: 1426

    Feb 25, 2009 1:44 AM GMT
    Caslon9000 saidI have come to the determination that taking multivitamin pills causes the skin next to my finger nails to split clear down to the quick. There is no bleeding but it stings and can get infected.

    I only take multivitamins occasionally if I thought I hadnt enough veggies to provide enough vitamins.

    Any ideas why this would happen?


    It seems the most likely cause would be that something in the multi-vitamin is complexing with something in your body and passing through, depriving you of something you normally have. For example omega-3's or zinc.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 25, 2009 1:57 AM GMT
    Maybe you should start wearing nail polish? icon_razz.gif Just kidding, although, that could help to strengthen them.

    I've never heard of that side effect before.